Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 22, NWS Lake Charles, LA

October 16, 2006Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at Oct 16, 2006, 4:53 PM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 16, 2006, 4:53 PM CDT (21:53 UTC)
Expired
Oct 16, 2006, 8:00 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 16, 5:15 PM CDTFLASH FLOODBeaumont, TXFEEDER ROADS ON INTERSTATE 10 IMPASSABLE.
Oct 16, 7:00 PM CDTFLASH FLOODPort Arthur, TXPUBLIC REPORTED 1.75 INCHES OF RAIN IN A 30 MINUTE PERIOD. RESIDENTIAL STREETS IN PORT ARTHUR HAVE 2 TO 3 FEET OF WATER ON THEM AND ARE IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2542 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 560 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2542 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
560 m²/s²
0-3 km storm-relative helicity
719 m²/s²
Significant tornado parameter
11.5
Supercell composite
47.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 162158
FFWLCH
TXC245-361-170100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 PM CDT MON OCT 16 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST TEXAS
  ORANGE COUNTY IN SOUTHEAST TEXAS

* UNTIL 800 PM CDT

* AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
NEARLY STATIONARY LINE OF THUNDERSTORMS FROM 6 MILES SOUTH OF 
BEAUMONT TO 21 MILES NORTHEAST OF MAURICEVILLE...WITH INDIVIDUAL 
STORMS MOVING NORTHEAST AT 50 MPH. THIS AREA HAS ALREADY RECEIVED 4 
TO 6 INCHES OF RAINFALL SINCE SUNDAY AFTERNOON...AND AN ADDITIONAL 2 
TO 3 INCHES IS EXPECTED THROUGH 8 PM...CAUSING ADDITIONAL FLOODING.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSE
  CITY...VIDOR AND PINE FOREST.

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS.

CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.

LAT...LON 3010 9445 2990 9445 2990 9438 2970 9436
      2984 9386 3010 9372 3015 9370 3024 9372
      3024 9410 3020 9408 3016 9410 3017 9427
      3011 9430

$$
1 follow-up statement
000 
WGUS74 KLCH 170018
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
714 PM CDT MON OCT 16 2006

TXC245-361-170100-
JEFFERSON TX-ORANGE TX-
714 PM CDT MON OCT 16 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR ORANGE AND
JEFFERSON COUNTIES...

AT 712 PM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM A 
THUNDERSTORM IN THE WARNED AREA. THE HEAVIEST RAINS ARE OCCURRING 
NEAR SABINE PASS...PORT ARTHUR AND SOUTHERN ORANGE.

TORRENTIAL RAINFALL RATES OF AROUND 3 INCHES AN HOUR HAVE BEEN 
REPORTED BY THE PUBLIC. THESE RAINS ARE FALLING ON TOP OF NEARLY 8 
INCHES OF RAIN WHICH FELL EARLIER TODAY...OVERWHELMING DRAINAGE 
SYSTEMS AND RESULTING IN STREET FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3006 9438 2991 9433 2965 9428 2984 9386
      3010 9372 3015 9370 3024 9372 3019 9401
      3016 9410 3012 9417 3011 9430

$$

ML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 3:31 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 16, 3:31 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT MON OCT 16 2006

.DISCUSSION...
THE NAM IS THE FAVORED MODEL FROM THIS MORNING/S RUNS.

MID TO UPPER LEVEL TROUGH PROGGED NORTH TO SOUTH ACROSS CENTRAL
TEXAS THIS EVENING WILL BE PUSHING INSTABILITY EAST ACROSS OUR
AREA TONIGHT. IT IS SUPPOSED TO MOVE INTO THE AREA FROM NORTH
LOUISIANA ACROSS SOUTHEAST TEXAS BY MORNING. UNSTABLE CONDITIONS
AHEAD OF THIS TROUGH ARE EXPECTED TO PERSIST INTO MONDAY MORNING
AT LEAST OVER THE EASTERN PARTS OF THE AREA.

AT THE SURFACE...LOW CENTER OVER CENTRAL ARKANSAS THIS EVENING
WILL HAVE A FRONTAL TROUGH EXTENDING SOUTHWEST INTO SOUTH-CENTRAL
TEXAS. THIS FRONT IS PROGGED TO MOVE TO NORTHEAST TEXAS TO NEAR
TOLEDO BEND DAM THEN ACROSS SOUTHEAST TEXAS EARLY TUESDAY MORNING.
MOIST UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE AREA SOUTHEAST
OF THE FRONT MAKING FOR RELATIVELY HIGH POPS THROUGH FOR TUESDAY.

THE SURFACE FRONT IS SUPPOSED TO WEAKEN OVER THE FORECAST AREA
TUESDAY NIGHT ALLOWING MOISTURE TO CONTINUE HIGH OVER MUCH OF
THE REGION. AFTER THE FRONT DISSIPATES...MOISTURE IS EXPECTED TO
RETURN TO HIGH LEVELS ACROSS THE AREA LATE TUESDAY NIGHT
CONTINUING HIGH MOISTURE WEDNESDAY WITH A SOUTHWESTERLY FLOW ALOFT
PUSHING AREAS OF INSTABILITY TOWARD THE AREA WILL MAKE FOR
CONTINUED SIGNIFICANT CHANCES OF RAIN TUESDAY THROUGH WEDNESDAY.

DURING THE EXTENDED FORECAST PERIOD...THE SURFACE FRONT IS PROGGED
TO MOVE ACROSS SOUTHEAST LOUISIANA THURSDAY MORNING. HIGH PRESSURE
WILL PREVAIL FRIDAY AND SATURDAY. ANOTHER FRONT IS PROGGED TO PASS
SOUTHEAST ACROSS THE FORECAST AREA SATURDAY NIGHT SATURDAY NIGHT.
HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY AND PERSIST INTO
MONDAY. THERE WILL BE A SIGNIFICANT CHANCE OF RAIN SATURDAY NIGHT
INTO SUNDAY AS THE FRONT APPROACHES AND MOVES THROUGH THE AREA.

&&

.AVIATION...
OCCASIONAL RAIN SHOWERS AND THUNDERSTORMS. BECOMING IFR LATE
TONIGHT WITH LOW CEILINGS AND RESTRICTED VISIBILITIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  92  65  91 /  80  60  60  80
KBPT  71  91  70  90 /  70  50  60  80
KAEX  68  91  61  94 / 100  20  60  70
KLFT  74  91  68  92 / 100  90  60  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

     FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: ACADIA...
     ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...CAMERON...
     EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
     ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
     MARTIN...VERMILION...AND VERNON.

     LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

TX...FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: HARDIN...
     JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     TORNADO WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM.

&&
Hazardous weather outlook, Oct 16, 4:36 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
436 AM CDT MON OCT 16 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-170945-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
436 AM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD AND HEAVY RAINS ARE EXPECTED TODAY AS A VIGOROUS UPPER
DISTURBANCE ADVANCES TOWARD THE REGION. WITH THE HEAVY RAINS WILL
COME THE POTENTIAL FOR FLASH FLOODING. ADDITIONALLY...TORNADIC
THUNDERSTORMS WILL BE POSSIBLE AS STONG SHEAR EXISTS IN THE LOW
LEVELS OF THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RAIN CHANCES ARE EXPECTED TO DIMINISH TUESDAY WITH MINIMAL RAIN
CHANCES THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED TODAY.

In the hours before

Local storm report, Oct 16, 11:11 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1111 AM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLASH FLOOD      JASPER                  30.92N 94.00W
10/16/2006                   JASPER             TX   LAW ENFORCEMENT

            FARM TO MARKET ROAD 1005 NEAR MAGNOLIA SPRINGS AND FARM
            TO MARKET ROAD 1408 NEAR JASPER CLOSED DUE TO HIGH WATER.

1000 AM     FLASH FLOOD      BURKEVILLE              31.00N 93.67W
10/16/2006                   NEWTON             TX   LAW ENFORCEMENT

            COUNTY ROAD 1041 CLOSED DUE TO HIGH WATER.

&&

ML
Local storm report, Oct 16, 11:17 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1117 AM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TORNADO          PITKIN                  30.94N 92.94W
10/16/2006                   VERNON             LA   PUBLIC

            PUBLIC REPORTED TORNADO NEAR SCHOOL IN PITKIN.

&&

13
Local storm report, Oct 16, 1:23 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
123 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HIGH ASTR TIDES  HACKBERRY               29.97N 93.43W
10/16/2006                   CAMERON            LA   NWS EMPLOYEE

            COASTAL TIDES OF 2 1/2 FEET ABOVE NORMAL CAUSING COASTAL
            FLOODING. REPORTS OF ONE TO TWO FEET OF WATER ACROSS
            PORTIONS OF HACKBERRY...WITH WATER COMING INTO A FEW FEMA
            TRAILER HOMES...CAUSING APPLIANCE AND FLOORING DAMAGE.

&&

DML
Local storm report, Oct 16, 3:33 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      ANACOCO                 31.26N 93.34W
10/16/2006                   VERNON             LA   LAW ENFORCEMENT

            HIGHWAY 171 BETWEEN ANACOCO AND HORNBECK CLOSED. SOME
            PARISH ROADS CLOSED.

&&

ML
Local storm report, Oct 16, 4:00 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TORNADO          1 S IOTA                30.31N 92.49W
10/16/2006                   ACADIA             LA   NWS EMPLOYEE

            F1 TORNADO CONFIRMED BY NWS EMPLOYEE SOUTH OF IOTA LA.
            PATH LENGTH WAS .5 MILE. PATH WIDTH WAS 20 YARDS.

&&

JMORRIS
Local storm report, Oct 16, 4:01 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 PM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     MARINE TSTM WIND 18 SSE SABINE PASS      29.50N 93.78W
10/15/2006  E50.00 MPH       GMZ450             LA   PUBLIC

            PLATFORM IN SABINE PASS BLOCK 10 REPORTED SUSTAINRF WINDS
            OF 40G50MPH AND SEAS AS HIGH AS 12 FEET.

0355 AM     TORNADO          GRAND CHENIER           29.77N 92.97W
10/16/2006                   CAMERON            LA   LAW ENFORCEMENT

            TORNADO MOVED ONSHORE IN GRAND CHENIER. REPORTED BY
            CAMERON PARISH SHERIFF OFFICE.

0400 AM     TSTM WND DMG     WESTLAKE                30.25N 93.26W
10/16/2006                   CALCASIEU          LA   BROADCAST MEDIA

            KPLC TV REPORTS TREES BLOWN DOWN IN WESTLAKE.

0600 AM     TORNADO          CHINA                   30.05N 94.34W
10/16/2006                   JEFFERSON          TX   EMERGENCY MNGR

            5 MOBILE HOMES DESTROYED...2 OTHERS DAMAGED. TWO HOMES
            WERE DESTROYED...5 RECEIVED MINOR DAMAGE...AND 2 OTHERS
            HAD MODERATE DAMAGE. NO INJURIES.

0700 AM     TORNADO          LUMBERTON               30.26N 94.20W
10/16/2006                   HARDIN             TX   BROADCAST MEDIA

            POSSIBLE TORNADO. DEBRIS REPORTED IN THE AIR WITH
            NUMEROUS TREES DOWN AND OTHER DAMAGE. TIME APPROXIMATE.
            REPORTED BY KBTV CHANNEL 4 IN BEAUMONT.

0710 AM     TSTM WND DMG     SARATOGA                30.28N 94.53W
10/16/2006                   HARDIN             TX   LAW ENFORCEMENT

            TREES AND POWER LINES WERE BLOWN DOWN. ONE TREE LANDED ON
            A HOUSE.

0800 AM     TSTM WND DMG     ROSEPINE                30.92N 93.28W
10/16/2006                   VERNON             LA   PUBLIC

            TREES WERE BLOWN DOWN.

0800 AM     FLASH FLOOD      LUMBERTON               30.26N 94.20W
10/16/2006                   HARDIN             TX   LAW ENFORCEMENT

            HWY 1293 CLOSED BETWEEN HONEY ISLAND AND THICKET.
            VEHICLES STRANDED IN THE WATER. WATER IN HOMES NEAR
            KOUNTZE.

0809 AM     TORNADO          MORSE                   30.12N 92.50W
10/16/2006                   ACADIA             LA   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS TORNADO TOUCHDOWN WITH DAMAGE IN
            THE RICHARD AREA NEAR MORSE.

0828 AM     TORNADO          1 N GUEYDAN             30.04N 92.51W
10/16/2006                   VERMILION          LA   BROADCAST MEDIA

            KLFY REPORTS TORNADO TOUCHDOWN FOR 1/4 MILE.

0849 AM     TORNADO          WIERGATE                31.00N 93.71W
10/16/2006                   NEWTON             TX   LAW ENFORCEMENT

            SHERIFF REPORTS TREES AND POWER LINES DOWNED...SOME HOMES
            DAMAGED.

0850 AM     TORNADO          1 S IOTA                30.31N 92.49W
10/16/2006                   ACADIA             LA   NWS EMPLOYEE

            F1 TORNADO CONFIRMED BY NWS EMPLOYEE SOUTH OF IOTA LA.
            PATH LENGTH WAS .5 MILE. PATH WIDTH WAS 20 YARDS.

0850 AM     TORNADO          S IOTA                  30.33N 92.49W
10/16/2006                   ACADIA             LA   BROADCAST MEDIA

            MCCAIN ROAD - HOME KNOCKED OFF BLOCKS - POSSIBLE TORNADO.
            REPORT BY KLFY TV.

0854 AM     TORNADO          2 W CROWLEY             30.21N 92.41W
10/16/2006                   ACADIA             LA   PUBLIC

            PUBLIC SEES A TORNADO ON THE GROUND AT MILE MARKER 78
            WEST OF CROWLEY. POWER LINES WERE BLOWN DOWN.

0945 AM     FLASH FLOOD      JASPER                  30.92N 94.00W
10/16/2006                   JASPER             TX   LAW ENFORCEMENT

            FARM TO MARKET ROAD 1005 NEAR MAGNOLIA SPRINGS AND FARM

            TO MARKET ROAD 1408 NEAR JASPER CLOSED DUE TO HIGH WATER.

1000 AM     FLASH FLOOD      BURKEVILLE              31.00N 93.67W
10/16/2006                   NEWTON             TX   LAW ENFORCEMENT

            COUNTY ROAD 1041 CLOSED DUE TO HIGH WATER.

1110 AM     TORNADO          PITKIN                  30.94N 92.94W
10/16/2006                   VERNON             LA   PUBLIC

            PUBLIC REPORTED TORNADO NEAR SCHOOL IN PITKIN.

0100 PM     HIGH ASTR TIDES  HACKBERRY               29.97N 93.43W
10/16/2006                   CAMERON            LA   NWS EMPLOYEE

            COASTAL TIDES OF 2 1/2 FEET ABOVE NORMAL CAUSING COASTAL
            FLOODING. REPORTS OF ONE TO TWO FEET OF WATER ACROSS
            PORTIONS OF HACKBERRY...WITH WATER COMING INTO A FEW FEMA
            TRAILER HOMES...CAUSING APPLIANCE AND FLOORING DAMAGE.

0300 PM     FLASH FLOOD      ANACOCO                 31.26N 93.34W
10/16/2006                   VERNON             LA   LAW ENFORCEMENT

            HIGHWAY 171 BETWEEN ANACOCO AND HORNBECK CLOSED. SOME
            PARISH ROADS CLOSED.

&&

JMORRIS

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 9:03 PM CDTLake Wind AdvisoryLCHHardin, Tyler26 hr
Oct 16, 2:28 AM CDTTornado WarningLCHJefferson32 min
Oct 16, 5:15 AM CDTTornado WarningLCHJefferson30 min
Oct 16, 5:20 AM CDTFlash Flood WarningLCHHardin3 hr
Oct 16, 5:33 AM CDTTornado WarningLCHOrange27 min
Oct 16, 5:41 AM CDTTornado WarningLCHJefferson34 min
Oct 16, 6:10 AM CDTFlash Flood WarningLCHJefferson, Orange2 hr
Oct 16, 6:29 AM CDTTornado WarningLCHOrange16 min
Oct 16, 6:30 AM CDTTornado WarningLCHJasper30 min
Oct 16, 6:44 AM CDTTornado WarningLCHHardin31 min
Oct 16, 6:55 AM CDTTornado WarningLCHJasper35 min
Oct 16, 7:09 AM CDTTornado WarningLCHNewton51 min
Oct 16, 7:22 AM CDTFlash Flood WarningLCHJasper, Newton, Tyler3 hr
Oct 16, 8:10 AM CDTTornado WarningLCHJasper, Newton50 min
Oct 16, 11:17 AM CDTSevere Thunderstorm WarningLCHJasper13 min
Oct 16, 1:03 PM CDTFlash Flood WarningLCHNewton3 hr
Oct 16, 1:49 PM CDTTornado WarningLCHJasper26 min
Oct 16, 2:08 PM CDTTornado WarningLCHNewton37 min
Oct 16, 2:33 PM CDTFlash Flood WarningLCHHardin, Jasper, Tyler3 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.